MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, non-conformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, vessel spasm, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse event was an anticipated complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the right internal carotid artery (ica) and middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max).During the procedure, a neuron max was advanced through a non-penumbra sheath in the right ica.A coaxial system of a penumbra system 3max reperfusion catheter (3maxc) and a penumbra system jet 7 reperfusion catheter (jet7) were then advanced over a guidewire and through the neuron max.Several passes were completed using a jet 7 and a 3max achieving a tici score 2a.After removal of the jet7, a digital subtraction angiography (dsa) was obtained through the neuron max in the proximal right ica showing vasospasm, involving the cervical segment of the right ica; therefore, 10 mg of intra-arterial verapamil was infused using a slow hand bolus technique through the neuron max.Post-verapamil infusion angiography showed the vasospasm was resolved.The vasospasm was reported to be a non-serious adverse event with a definite relationship to the index procedure and neuron max.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9285180
Report Number3005168196-2019-02051
Device Sequence Number16628082
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2022
Device Catalogue NumberPNML6F088904M
Device Lot NumberF88072
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Date Report Sent to FDA01/01/2005